MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEEDARC IMPLANT SIZING GUIDE; STAPLE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEEDARC IMPLANT SIZING GUIDE; STAPLE, FIXATION, BONE
Model Number SG-3
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date during a routine incoming inspection of a loaner set, a speedarc implant sizing guide was damaged and broken.There was no known patient or hospital involvement.This report is for one (1) speedarc implant sizing guide.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a review of the device history record.Device history lot part number: sg-3, synthes lot number: bsg170073 , supplier lot number: n/a, release to warehouse date: 22 mar 2017, expiration date: n/a, supplier: (b)(4).Ncmr #3028 was generated during production for (b)(4) parts.During assembly process of sg-3 in clean room, noticed.Wet lab had crossed over one sg-3 with broken tine.This part was scrapped and (b)(4) parts were released.Relevance to complaint condition cannot be determined until the product is returned for investigation.Device history batch null, device history review review of the device history record showed that there are potential issues during the manufacture of the product that would contribute to this complaint condition.H3, h6: investigation summary it was reported that during a routine incoming inspection of a loaner set on an unknown date, a speedarc implant sizing guide was damaged and broken.There was no known patient or hospital involvement.Investigation flow: labeling & packaging.Visual inspection: nothing is broken with the instrument, instead the original packaging the instrument is enclosed in is bent/crushed along several sections.One of the corners of the top tuck flap is teared slightly.The shrink wrap is still intact, the sterility barrier has not been breached.Document review: document review was not performed because it was not relevant to complaint condition.A manufacturing record evaluation (mre) was performed for the returned instrument¿s lot number and no mrrs, ncs or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.Dimensional analysis: dimensional analysis was not performed because it was not relevant to complaint condition.Conclusion: the complaint condition is unconfirmed for broken, instead there is damage to the package.While no definitive root cause could be determined it is possible that the device encountered rough handling during shipment/handling resulting in the complaint condition.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPEEDARC IMPLANT SIZING GUIDE
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9982630
Report Number2939274-2020-01969
Device Sequence Number11851025
Product Code JDR
UDI-Device Identifier00810633021583
UDI-Public00810633021583
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSG-3
Device Catalogue NumberSG-3
Device Lot NumberBSG170073
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2020
Initial Date Received by Manufacturer 03/30/2020
Supplement Date Received by Manufacturer05/06/2020
Initial Report FDA Received Date04/21/2020
Supplement Report FDA Received Date05/14/2020
Patient Sequence Number1